Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 57, NWS Miami, FL

November 20, 2006Palm Beach County, Florida

NWS Miami, FL issued this red flag warning at Nov 20, 2006, 4:41 AM EST for Palm Beach County, Florida. It took effect at Nov 20, 2006, 12:00 PM EST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 20, 2006, 4:41 AM EST (09:41 UTC)
In effect from
Nov 20, 2006, 12:00 PM EST
Expired
Nov 20, 2006, 2:19 PM EST
In force
2 hr
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 9.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2006-11-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2006-11-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2246 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 200941
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
441 AM EST MON NOV 20 2006

FLZ063-066>068-202300-
/O.NEW.KMFL.FW.W.0057.061120T1700Z-061120T2300Z/
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
441 AM EST MON NOV 20 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
AFTERNOON FOR GLADES...HENDRY...AND PALM BEACH COUNTIES FOR 
RELATIVE HUMIDITIES OF BELOW 35 PERCENT FOR 4 HOURS OR MORE...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
AFTERNOON. 

AREAS WITHIN THE RED FLAG WARNING ARE GLADES...HENDRY...AND ALL OF
PALM BEACH COUNTY. DAYTIME MIXING OF DRY AIR DOWN TO THE SURFACE
IS EXPECTED TO ALLOW RHS TO FALL TO BELOW 35 PERCENT FOR LONG
DURATION ACROSS THESE AREAS THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE EXPECTED LOW
RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

GREGORIA
1 follow-up statement
000 
WWUS82 KMFL 201919
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
219 PM EST MON NOV 20 2006

FLZ063-066>068-202030-
/O.CAN.KMFL.FW.W.0057.000000T0000Z-061120T2300Z/
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
219 PM EST MON NOV 20 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG
WARNING WHICH WAS IN EFFECT FOR GLADES, HENDRY AND COLLIER
COUNTIES. RELATIVE HUMIDITY VALUES HAVE NOT FALLEN AS LOW AS
ANTICIPATED EARLIER, THEREFORE THE RED FLAG WARNING IS CANCELLED.
RELATIVE HUMIDITY VALUES COULD STILL APPROACH 35 PERCENT DURING
THE NEXT 2 TO 3 HOURS BEFORE SUNSET.

$$

MOLLEDA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Nov 19, 8:03 PM EST, 8 hours 38 minutes earlier.

Area forecast discussion, Nov 19, 8:03 PM EST, 8 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MIAMI FL
803 PM EST SUN NOV 19 2006

DRY COOL NW FLOW TO CONTINUE AND GRADUALLY INCREASE. ALL SHORT RANGE
MODELS AND QUICKSCAT WINDS INDICATE SUCH. MAIN EFFECT WILL BE OVER
COASTAL WATERS WHERE OUTER GULF WATERS MAY SEE WINDS REACHING 15
KNOTS WITH 10 TO 15 KNOTS ELSEWHERE OVER THE GULF AND ATLC WATERS.
ONLY HIGHLIGHT WILL BE TO CONTINUE ADVISORY FOR SEAS IN THE GULF
STREAM.

THUS, NO CHANGES TO ZFP PACKAGE WITH A LITTLE MODIFICATION OF THE
MARINE ZONES.

.PREVIOUS DISCUSSION...MODELS ARE SLOWLY COMING INTO BETTER
AGREEMENT WITH REGARD TO COMPLEX WEATHER SYSTEM EVOLVING OFF THE
SOUTHEAST US COAST NEXT SEVERAL DAYS. AS INDICATED THE LAST SEVERAL
DAYS, A STRONG H5 TROUGH WILL DIG ACROSS THE SOUTHEASTERN STATES AND
FORM A CLOSED LOW IN THE VICINITY OF THE SOUTHEAST US COAST LATE
MONDAY. THIS SYSTEM WILL INDUCE SURFACE CYCLOGENESIS SOMEWHERE TO
THE NORTHEAST OF THE REGION...WITH THE GFS A LITTLE FARTHER TO THE
NORTHEAST THAN THE NAM. DIFFERENCES ARE IN THE DETAILS AT THIS POINT
AND WILL LIKELY BE RESOLVED IN FUTURE MODEL RUNS. BESIDES THE MARINE
IMPACTS FROM THIS SYSTEM, MAIN IMPACTS ON THE LOCAL WEATHER WILL BE
THE COLD AIR MOVING SOUTH AROUND THE WEST SIDE OF THE STACKED LOW.

MID LEVEL COLD ADVECTION BEGINS ACROSS THE NORTHWEST PARTS OF THE
CWA BY MIDDAY TOMORROW, AND REACHES THE SOUTHEAST FL COAST BY
LATE AFTERNOON. WITH THIS SURGE OF COLD ADVECTION, SOME MOISTURE
WILL MOVE SOUTH AT THE MID LEVELS AS WELL, AND WE SHOULD SEE
STRATO CU DEVELOP FROM NW TO SE DURING THE DAY. THESE FACTORS
PLUS LOWERING 1000-850MB THICKNESSES SUGGEST GUIDANCE HIGHS ARE
TOO WARM TOMORROW...WITH MOST AREAS SEEING HIGH TEMPS AROUND MIDDAY
WITH STEADY READINGS THEREAFTER...AND HAVE SHAVED ABOUT 3 DEGREES
OFF OF HIGHS AS A RESULT. SOME LIGHT SHOWERS MAY FORM ACROSS THE WARM
GULF WATERS DUE TO THE INSTABILITY ASSOCIATED WITH THE COLD
ADVECTION TOMORROW AFTERNOON AND WORK ONSHORE ACROSS THE WEST
COAST TOWARDS EVENING. TUESDAY SHOULD FEATURE SIMILAR WEATHER WITH
HIGHS ONLY REACHING THE 60-65 RANGE BENEATH COLD NW WINDS AND
REFORMING STRATO CU LAYER...AND GUIDANCE MAY AGAIN BE A FEW DEGREES
TOO WARM. NIGHTTIME LOWS ON MONDAY AND TUESDAY NIGHTS MAY DROP INTO
THE UPPER 30S ACROSS GLADES...HENDRY...AND INTERIOR COLLIER COUNTIES
AND CONDITIONS WILL BE SLIGHTLY BELOW CRITERIA FOR A WIND CHILL
ADVISORY BOTH NIGHTS. THE EAST COAST METRO AREAS SHOULD STAY IN THE
LOWER 40S AND THIS WILL KEEP THESE AREAS NEAR ADVISORY CRITERIA AS
WELL...HOWEVER WIND AND CLOUD COVER FACTORS WILL NEED TO BE IRONED
OUT IN LATER SHIFTS TO DETERMINE EXACTLY WHERE AN ADVISORY MAY BE
NEEDED. SOME RECORD LOWS ARE POSSIBLE BOTH NIGHTS, MAINLY ACROSS THE
INTERIOR.

AS THE STACKED LOW DEPARTS NORTH OF THE REGION, MOSTLY SUNNY
SKIES AND A GRADUAL WARMUP WILL BE IN STORE THROUGH THE END OF THE
WEEK AS SLOWLY WE SHIFT BACK INTO A NORTHEASTERLY FLOW REGIME AND
AN UPPER RIDGE BUILDS OVER THE GULF.

&&

.AVIATION...VFR CONDITIONS TO CONTINUE INTO MONDAY AFTERNOON.
CLEAR SKIES WILL GIVE WAY TO SCT CIRRUS AND ALTO CUMULUS DECK
AROUND 6000 FEET ALONG SOUTHWEST COAST MONDAY AFTERNOON. WINDS
WILL PREVAIL OUT OF THE NW AND REMAIN LESS THAN 15 KT.

&&

.MARINE...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ATLANTIC
WATERS THROUGH MONDAY EVENING, AND WILL LIKELY NEED TO BE EXTENDED
FOR WINDS AND SEAS TUESDAY. SMALL CRAFT ADVISORY MAY BE NEEDED BY
LATE TOMORROW FOR GULF WATERS.

WINDY CONDITIONS WILL DEVELOP THIS PERIOD ACROSS THE ATLANTIC
WATERS BEHIND THIS LOW...AND ACROSS THE GULF WATERS IN RESPONSE TO
THE PRESSURE GRADIENT BETWEEN THIS LOW AND AN AREA OF HIGH
PRESSURE OVER THE MIDDLE OF THE COUNTRY. A SMALL NORTHWEST SWELL
WILL DEVELOP BY TUESDAY MORNING ACROSS THE GULF WATERS, WITH A
MODERATE NORTH TO NORTHEASTERLY SWELL MIGRATING SOUTH THROUGH THE
WESTERN ATLANTIC, REACHING THE ATLANTIC WATERS BY TUESDAY EVENING.
THE ATLANTIC SWELLS WILL LINGER INTO MID WEEK AS THE AREA OF LOW
PRESSURE SLOWLY DEPARTS. EXACT TIMING AND IMPACT OF SWELLS IS
DEPENDANT ON EXACTLY WHERE THE SURFACE LOW DEVELOPS AND HOW
QUICKLY IT MOVES AWAY FROM THE REGION, AND THESE DETAILS ARE STILL
A BIT UNCERTAIN. AS OF RIGHT NOW, NW FLOW AT LEAST PARALLEL TO THE
COAST WOULD KEEP HIGHEST SEAS WELL OFFSHORE NEAR THE GULF STREAM.

&&

.FIRE WEATHER...RELATIVE HUMIDITIES BOTTOMED OUT IN THE 20-30
PERCENT RANGE OVER MOST OF AREA THIS AFTERNOON AS VERY DRY AIR
JUST ABOVE SFC MIXED DOWN WITH TEMPS REACHING LOWER 70S. AS COLDER
AIR GRADUALLY MAKES ITS WAY TO SOUTH FLORIDA EARLY TO MID
WEEK...RELATIVE HUMIDITIES SHOULD REMAIN JUST ABOVE CRITICAL
LEVELS...ALTHOUGH COULD STILL SEE AN HOUR OR TWO OF RHS AT OR
BELOW 35 PERCENT BOTH MONDAY AND TUESDAY. INCREASING WRAP-AROUND
MOISTURE FROM LOW SHOULD KEEP RH VALUES ABOVE 35 PERCENT
WEDNESDAY...WITH DRYING AND LOWER RHS AGAIN POSSIBLE THURSDAY-
FRIDAY AS LOW PULLS AWAY FROM AREA AND HIGH PRES BUILDS IN WITH
LIGHTER WINDS UNDER DRY NW FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  48  68  43  64 / - - 10 10
FORT LAUDERDALE  52  69  48  65 / - - 10 10
MIAMI            54  70  46  66 / - - 10 10
NAPLES           51  66  50  61 / - 10 20 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 PM EST MONDAY
     FOR COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
     OUT 20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD
     BEACH, FL OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN
     REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF
     THE BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
     FL EXTENDING FROM 20 NM TO 60 NM.

GM...NONE.
&&

PUBLIC/MARINE...STRASSBERG
AVIATION/FIRE...MOLLEDA
Hazardous weather outlook, Nov 19, 7:26 PM EST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
726 PM EST SUN NOV 19 2006

FLZ063-066>075-201200-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
716 PM EST SUN NOV 19 2006

...WIND CHILLS IN THE 30S MUCH OF AREA TONIGHT AND TUESDAY NIGHT...
...MARINE CONDITIONS TO DETERIORATE NEXT SEVERAL DAYS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

TEMPERATURES: APPARENT TEMPERATURES LATE TONIGHT WILL RANGE FROM
AROUND 40 TO THE MID 40S ACROSS THE INTERIOR SECTIONS OF SOUTH
FLORIDA.

WAVES: GULF STREAM SEAS OF 5 TO 7 FEET ARE FORECAST THROUGH
TONIGHT, DUE TO A PREVAILING NORTHWEST WIND OF 10 TO 15 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

EVEN COLDER WEATHER IS EXPECTED MONDAY NIGHT AND TUESDAY NIGHT,
WITH TEMPERATURES FALLING INTO THE MID TO UPPER 30S INTERIOR TO
THE 40S AT THE COAST. WIND CHILLS IN THE 30S COULD EVEN BE FELT
TOWARDS THE COASTS OVERNIGHT MONDAY AND TUESDAY.

A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP NORTHEAST OF THE
BAHAMAS LATE MONDAY, THEN MOVE TO OFF THE MID ATLANTIC COAST INTO
THE MIDDLE PART OF THE WEEK. THE DIFFERENCE IN PRESSURE BETWEEN
THIS DEVELOPING LOW AND STRONG HIGH PRESSURE TO THE WEST WILL
RESULT IN INCREASING WINDS AND SEAS ACROSS THE COASTAL WATERS
THROUGH THURSDAY. HIGH SURF AND BEACH EROSION WILL BE POSSIBLE
ALONG THE ATLANTIC COAST DEPENDING ON THE EXACT TRACK THE LOW
TAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

TINGLER

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.